Redundancy of Moment Conditions for Linear Transformation of Parameters


In this paper, we consider the redundancy of an extra set of moment conditions, given an initial set of moment conditions, for the efficient estimation of an arbitrary linear transformation of an original parameter vector. The redundancy condition derived in the current paper unifies the full and partial redundancy of moment conditions of Breusch, Qian, Schmidt and Wyhowski (Journal of Econometrics, 1999).

Share and Cite:

Bednarek, H. and Qian, H. (2014) Redundancy of Moment Conditions for Linear Transformation of Parameters. Open Journal of Social Sciences, 2, 19-24. doi: 10.4236/jss.2014.27004.

Conflicts of Interest

The authors declare no conflicts of interest.


[1] Breusch, T., Schmidt, P., Qian, H. and Wyhowski, D. (1999) Redundancy of Moment Conditions. Journal of Econometrics, 91, 89-111.
[2] Qian, H. (2002) Partial Redundancy of Moment Conditions. Econometric Theory, 18, 531-539.
[3] Newey, W. and McFadden, D. (1994) Large Sample Estimation and Hypothesis Testing. In: Engle, R. and McFadden, D., Eds., Handbook of Econometrics, Elsevier, Berlin, 2111-2245.
[4] Hansen, L.P. (1982) Large Sample Properties of Generalized Method of Moments Estimators. Econometrica, 50, 1029- 1054.
[5] Qian, H. (2013) Redundancy of Moment Conditions in Restricted GMM Estimation. Invited for Revision by Econometrics Theory; Being Revised.
[6] Marsaglia, G. and Styan, G. (1974) Equalities and Inequalities for Ranks of Matrices. Linear and Multilinear Algebra, 2, 269-292.
[7] Woodridge, J. (2010) Econometric Analysis of Cross Section and Panel Data, MIT Press, Cambridge.

Copyright © 2024 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.